Georgia, 2011Damaging Winds in Georgia, June 28, 2011
June 28, 2011 · NWS CAE · 2 events in 2 counties and zones
An isolated severe storm over McDuffie county downed trees and produce nickel size hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe storm over McDuffie county downed trees and produce nickel size hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 28, 2:39 AM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 28, 2:39 AM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
339 AM EDT TUE JUN 28 2011
.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE SLOWLY
SOUTH OF THE AREA BY WEDNESDAY. SCATTERED THUNDERSTORMS ARE
EXPECTED AHEAD OF THE FRONT.
&&
.NEAR TERM /TODAY/...
EARLY THIS MORNING...ONLY SHOWERS AND THUNDERSTORMS IN THE
FORECAST AREA ARE OVER THE NORTHERN CSRA. ADDITIONAL SHOWERS COULD
DEVELOP LATER THIS MORNING IF OUTFLOWS CAN GET ANYTHING GOING.
UPDATE HAS ADJUSTED POPS...CLOUDS AND TEMPERATURES TO CURRENT
SCENARIO.
TODAY...UNSTABLE AIR MASS WILL REMAIN OVER THE AREA TODAY AS A
COLD FRONT APPROACHES FROM THE NORTHWEST. UPPER-LEVEL IMPULSES
WILL HELP PROVIDE A TRIGGER FOR MAINLY LATE AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY APPROACH SEVERE
LIMITS. CONVECTIVE ACTIVITY SHOULD CONTINUE WELL INTO THE EVENING
HOURS. CHANCE POPS LOOK REASONABLE. MAX TEMPS TODAY SHOULD RISE
INTO THE MIDDLE 90S BEFORE CONVECTION FIRES BY LATE AFTERNOON.
&&
.SHORT TERM /TONIGHT/...
CONTINUED SHOWER OR THUNDERSTORM ACTIVITY EARLY TUESDAY NIGHT WILL
BE POSSIBLE ACROSS MUCH OF THE FORECAST AREA. ACTIVITY SHOULD
DIMINISH BY MIDNIGHT. OVERNIGHT LOWS IN THE LOWER TO MIDDLE 70S. LATEST
INFORMATION HAS THE FRONT PUSHING SLOWLY THROUGH OUR REGION
OVERNIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WILL KEEP SMALL CHANCE POPS MAINLY FOR THE CENTRAL AND SOUTHERN
COUNTIES INTO WEDNESDAY AS THE FRONT SLOWLY MOVES THROUGH. OUR
REGION WILL REMAIN IN AN UPPER TROUGH THURSDAY WITH SOME INDICATIONS
OF AN UPPER HIGH BUILDING EAST INTO OUR AREA BY LATE WEEK. THE FRONT
APPEARS WILL PUSH TO OUR SOUTH OR STALL JUST TO OUR SOUTH THURSDAY
INTO FRIDAY. DRIER AIR NORTH OF THE FRONT ALONG WITH BUILDING UPPER
RIDGE SHOULD PRECLUDE POPS FOR MOST OF THE FA THURSDAY INTO
SATURDAY. STILL SOME UNCERTAINTY AS TO FRONTAL POSITION AND EXTENT
OF ATMOSPHERIC MOISTURE OVER THE SOUTHERN MIDLANDS AND CSRA AT THAT
TIME. LATEST GFS RUN INDICATING UPPER HIGH WEAKENING A BIT BY EARLY
NEXT WEEK ALLOWING AN UPPER TROUGH TO REDEVELOP OVER THE EAST COAST.
WILL MENTION SLIGHT CHANCE POPS FROM SUNDAY INTO MONDAY.
TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE NORMAL THROUGH THE
EXTENDED PERIOD.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
EXPECT VFR CONDITIONS TO DOMINATE THE PERIOD. FOG CONCERN REMAINS
LOW OVERNIGHT AS THE ATMOSPHERE REMAINS MIXED AND IT WILL TAKE
TIME TO RE-STABILIZE AROUND AGS/OGB. WITH LOW CONFIDENCE IN FOG
WILL LEAVE OUT OF TAFS AND HANDLE WITH TEMPO GROUP IF NEEDED.
OTHER ISSUE IN THE IMMEDIATE NEAR TERM IS NEAR AGS/DNL...WHERE AN
ISOLATED THUNDERSTORM WILL MOVE JUST TO THE NORTH OF THE TAF
SITES. AT THIS TIME ACTIVITY SHOULD REMAIN NORTH OF THOSE
SITES...WITH DISTANT LIGHTNING BEING OBSERVED.
DURING THE DAY ON TUESDAY...AFTER 18Z WILL EXPECT ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS TO DEVELOP. WILL CURRENTLY HANDLE
WITH MENTION OF CB FROM AROUND 18Z THROUGH 03Z. WINDS WILL BE
LIGHT AND VARIABLE OVERNIGHT THROUGH 15Z...THEN BECOME
SOUTHWESTERLY AT 10 KNOTS OR LESS FOR THE REMAINDER OF THE PERIOD.
EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS POSSIBLE IN SCATTERED
AFTERNOON/EVENING CONVECTION THROUGH SATURDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jun 28, 3:18 AM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
418 AM EDT TUE JUN 28 2011
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-290830-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
418 AM EDT TUE JUN 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND
TONIGHT. SOME THUNDERSTORMS COULD BE STRONG TO SEVERE...WITH THE MAIN
THREATS BEING DAMAGING WIND GUSTS AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED AT SOME POINT TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 28, 1:55 AM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
255 AM EDT TUE JUN 28 2011
GAZ040-064-SCZ018-025-280745-
COLUMBIA-EDGEFIELD-LINCOLN-MCCORMICK-
255 AM EDT TUE JUN 28 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF
LINCOLN...COLUMBIA...EDGEFIELD AND LINCOLN COUNTIES THROUGH 345 AM
EDT...
AT 253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM PLUM BRANCH TO 13
MILES SOUTHWEST OF PARKSVILLE...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...LAKE THURMOND...PLUM
BRANCH...PARKSVILLE.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE THURMOND.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3390 8231 3389 8193 3361 8219 3362 8243
3363 8245 3366 8244 3364 8247 3364 8249
3368 8251
TIME...MOT...LOC 0653Z 271DEG 8KT 3383 8227 3369 8239Thunderstorm Wind, Richmond
- When
- June 28, 5:30 AM EST
- Where
- Richmond County, 0.9 mi SW of Aragon Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 33.410, -81.990
Sheriff reported powerlines down along Doug Barnard Parkway.
Thunderstorm Wind, McDuffie
- When
- June 28, 6:45 AM EST
- Where
- McDuffie County, 0.69 mi S of Boneville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.420, -82.450
Sheriff reported a tree blocking Wire road. A few others were down along the side of the road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 28, 20111 death · $1.6 million · 1.75 in hail · 26 events
- Hail and Damaging Winds in Arkansas, June 28 to 30, 2011$248,000 · 1.75 in hail · 29 events
- Flooding in Wyoming, June 28 to 30, 2011$570,000 · 4 events
- Damaging Winds in Colorado, June 28, 2011$505,000 · 73 kt wind · 2 events
- Hail and Damaging Winds in Virginia, June 28, 2011$175,000 · 1.75 in hail · 24 events
- Flash Flood and Hail in West Virginia, June 28, 2011$500,000 · 1 in hail · 2 events
- Flood and Damaging Winds in Tennessee, June 28, 2011$70,000 · 52 kt wind · 19 events
- Hail and Damaging Winds in Virginia, June 28, 2011$39,000 · 1 in hail · 27 events
- Hail and Damaging Winds in South Carolina, June 28, 20115 injured · 1 in hail · 13 events
- Hail and Damaging Winds in New York, June 28, 2011$60,000 · 52 kt wind · 15 events
- Damaging Wind in Colorado, June 28, 2011$100,000 · 74 kt wind · 1 event
- Flash Flooding and Hail in Alabama, June 28, 2011$22,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 307206, 307207.